1 doctor weighed in:

Can taking large vitamins cause acid reflux? Every time i take vitamins i end up in the ER with acid reflux. Why?

1 doctor weighed in
Dr. Gerald Mandell
Nuclear Medicine

In brief: Yes

Multivitamins are combination of different essential vitamins and minerals.
These nutrients have a variety of health benefits and can help maintain proper body functioning. Gastroesophageal reflux can occur when large multivitamin ingested. After you swallow, as the pill goes down, it could irritate your esophagus. Your multivitamin can also cause digestive acids from your stomach to wash back up.

In brief: Yes

Multivitamins are combination of different essential vitamins and minerals.
These nutrients have a variety of health benefits and can help maintain proper body functioning. Gastroesophageal reflux can occur when large multivitamin ingested. After you swallow, as the pill goes down, it could irritate your esophagus. Your multivitamin can also cause digestive acids from your stomach to wash back up.
Dr. Gerald Mandell
Dr. Gerald Mandell
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
111,000 doctors available
Read more answers from doctors